It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Which drug has more side effects. Synthroid or Armour

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-05-2006, 10:48 AM   #1
    builder
    Senior Veteran
    (male)
     
    builder's Avatar
     
    Join Date: Sep 2003
    Location: chicago il
    Posts: 552
    builder HB Userbuilder HB User
    Which drug has more side effects. Synthroid or Armour

    My doctor told me he can give me either one. I'm reading where a lot of you have tried both. I know Armour is real thyroid from pigs and has T3 in there. But is the natural thyroid better for you or work better than the synthetic. Which has more side effects

     
    Sponsors Lightbulb
       
    Old 08-05-2006, 11:24 AM   #2
    phylwill1152
    Senior Veteran
    (female)
     
    Join Date: Jul 2006
    Location: Havana, IL
    Posts: 927
    phylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB User
    Re: Which drug has more side effects. Synthroid or Armour

    Hi... I've been taking syhthroid for 3 years with no problems. The bottom line is how you feel. One may suit your needs better than the other. Since your dr. has given you the choice, try one for a while and see how you feel, if you feel good, stay with it, if not try the other and see which is best for you. Getting the dose right is another factor in how you will feel no matter which you choose. You're lucky to a have a dr. that is willing to give both a try both. take care...phyllis

     
    Old 08-05-2006, 11:33 AM   #3
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Which drug has more side effects. Synthroid or Armour

    "Side effects" only happen if the drug is wrong for you or the dose is wrong. They consist of the same hormone(s) your own body makes. You don't have "side effects" from your own hormone. The "side effects" (symptoms) happen when your gland isn't producing enough for your needs. You'll get "side effects" during periods of fluctuation after you start treatment. The "side effects" will disappear with the right dose of the right med for you. Everything depends upon how your body's particular mix of enzymes reacts to whatever brand you take.

    Expect symptoms at first no matter what you try. Expect that you may get new ones; expect that the ones you have may get worse until you find your magic dose/brand.

    Natural thyroid is working better for me. It may or may not for you. You just have to experiment. Wishing you good luck with whatever you choose.

     
    Old 08-06-2006, 09:09 AM   #4
    sudufu
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: Apple Valley, CA
    Posts: 468
    sudufu HB User
    Re: Which drug has more side effects. Synthroid or Armour

    Thyroid meds take A LOT of tinkering. I agree that strong side-effects are a sign that a medicine doesn't work well with your bodies chemistry. That said:

    I've taken Synthroid (t4), Armour (T3/4 combo) & Cytomel (T3 only). The worst side-effects I've ever had on ANY medication, in my entire life, were 7 weeks I took Synthroid. (Also know many, MANY people who swear by it) Personally, I feel a LOT more like me when I'm taking a thy med that has T3's IN it.

    Glad your Doctor is open to letting you try Armour I left a Dr of 4+ years who wouldn't take me off synthroid, knowing I was having HORRID side- effects,,,

     
    Old 08-06-2006, 03:20 PM   #5
    Archie343
    Senior Veteran
    (male)
     
    Archie343's Avatar
     
    Join Date: Dec 2005
    Location: Savannah, GA
    Posts: 633
    Archie343 HB User
    Re: Which drug has more side effects. Synthroid or Armour

    If you're experiencing symptoms of hypo the Armour, with its T3 component, will probably bring you quicker relief. The T4 in both drugs must be converted by your body to T3 before you reap the benefits and conversion can take weeks and occurs at different rates in different people. People that don't do well on Synthroid are probably not converting the T4 fast enough, in many cases.

    As a natural product containing the fast acting T3 you are more likely to suffer from overdosing with Armour. I'm sure your doctor knows this and will set a fairly conservative starting dose, then increase it gradually as and if needed.

    If you are not hypo or are only slightly hypo you could choose either drug. I've been on Synthroid since March and have had no problems. At one point a 25mcg increase helped by stopping my hair loss but after a couple weeks I started getting palpitations so I dropped back down to the original 200mcg dose. I continued to struggle with weight but was otherwise fine 98% of the time. I recently increased my dose by 12 1/2mcg and am doing a little better. Better energy and it looks like I might be able to lose some weight finally. If the palps return I'll go back to 200mcg.

    My doctor won't prescribe anything but Synthroid and its generic equivalent. For cancer patients like me he insists on Synthroid. If you can manage the higher price I would suggest insisting on the name brand since many people find it harder to arrive at their ideal dose on a generic; quality control and doseage consistancy seem to be better with Synthroid compared to the generics.

    Last edited by Archie343; 08-06-2006 at 03:22 PM.

     
    Old 08-08-2006, 02:02 PM   #6
    dlkk
    Veteran
    (female)
     
    dlkk's Avatar
     
    Join Date: Apr 2003
    Location: California
    Posts: 414
    dlkk HB User
    Re: Which drug has more side effects. Synthroid or Armour

    Quote:
    For cancer patients like me he insists on Synthroid.
    I am curious as to why he would insist only on Synthroid.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Can't stand the pain in my legs any more deb416 General Health 15 01-06-2009 07:28 PM
    Which Drug to Choose? mike987 Multiple Sclerosis 40 08-21-2008 07:55 PM
    Thyroid Med(Synthroid) Plus Osteoporosis Med (Actonel)Which First in A.M. ? i osteoblast Thyroid Disorders 2 03-06-2008 08:22 AM
    Synthroid side effects - tingling, sore muscles mjanem Thyroid Disorders 4 08-03-2007 12:53 PM
    Side effects of thyroid hormone? Tallwoman Thyroid Disorders 4 07-25-2006 12:29 PM
    The return of a reliable thyroid drug called "Proloid" is what we need !!! Coastie Thyroid Disorders 7 08-22-2005 11:56 AM
    Amour Drug and Weight Gain SandraM Thyroid Disorders 16 12-09-2004 02:07 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:52 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!